Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On rings of invariants with rational singularities


Author: Barbara R. Peskin
Journal: Proc. Amer. Math. Soc. 87 (1983), 621-626
MSC: Primary 14L30; Secondary 14B05
DOI: https://doi.org/10.1090/S0002-9939-1983-0687629-0
MathSciNet review: 687629
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S$ be a noetherian local $ k$-algebra and $ G$ a finite group of $ k$-automorphisms of $ S$. If char $ k = 0$ and $ S$ has a rational singularity, then the invariant ring $ R = {S^G}$ does also. However, if char $ k \ne 0$, this is rarely true. We examine conditions on wild group actions in dimension two which ensure that the singularity of $ R$ is rational. In particular, we develop a criterion in terms of the minimality of $ {H^1}(G,S)$.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin, Wildly ramified $ {\mathbf{Z}}/2$ actions in dimension two, Proc. Amer. Math. Soc. 52 (1975), 60-64. MR 0374136 (51:10336)
  • [2] -, Coverings of the rational double points in characteristic $ p$, in Complex Analysis and Algebraic Geometry, Cambridge Univ. Press, Cambridge, 1977.
  • [3] E. Brieskorn, Rationale Singularitäten komplexer Flächen, Invent. Math. 4 (1968), 336-358. MR 0222084 (36:5136)
  • [4] A. Grothendieck, Sur quelques points d'algèbre homologique, Tôhoku Math. J. 9 (1957), 119-221. MR 0102537 (21:1328)
  • [5] J. Lipman, Rational singularities with applications to algebraic surfaces and unique factorization, Publ. Math. Inst. Hautes Études Sci. 36 (1969), 195-280. MR 0276239 (43:1986)
  • [6] B. R. Peskin, Quotient-singularities and wild $ p$-cyclic actions, J. Algebra (to appear). MR 696128 (84k:13018)
  • [7] J.-P. Serre, Corps locaux, Hermann, Paris, 1962. MR 0354618 (50:7096)
  • [8] J. M. Wahl, Vanishing theorems for resolutions of surface singularities, Invent. Math. 31 (1975), 17-41. MR 0409470 (53:13225)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14L30, 14B05

Retrieve articles in all journals with MSC: 14L30, 14B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0687629-0
Keywords: Wild group action, rational singularity
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society